Case ReportsHiccups Associated With Switching From Olanzapine to Aripiprazole in a Patient With Paranoid SchizophreniaHori, Hikaru MD, PHD; Nakamura, Jun MD, PHDAuthor Information Department of Psychiatry, University of Occupational and Environmental Health, Kitakyushu, Fukuoka, Japan. Address correspondence and reprint requests to Hikaru Hori, MD, PhD, Department of Psychiatry, University of Occupational and Environmental Health, 1-1 Iseigaoka, Yahatanishi-ku, Kitakyushu, Fukuoka 8078555, Japan; E-mail: firstname.lastname@example.org Conflicts of Interest and Source of Funding: The authors have no conflicts of interest to declare. Clinical Neuropharmacology: May/June 2014 - Volume 37 - Issue 3 - p 88-89 doi: 10.1097/WNF.0000000000000032 Buy Metrics Abstract This article reports the case of a 29-year-old schizophrenic woman without somatic illness in whom switching from olanzapine to aripiprazole induced hiccups. Antipsychotics are thought to be effective in the treatment of hiccups; however, they have rarely been reported to induce hiccups. Within 24 hours of taking aripiprazole, the patient began having hiccups continuously. One week after the hiccups ceased, the patient resumed taking aripiprazole, and the hiccups began again. Although rare, this case study suggests that aripiprazole induces hiccups. © 2014 by Lippincott Williams & Wilkins.